ok my rheumatologist wants me to come off my steroids... he wants me to go down from 10mg to 7.5mg for 2 weeks then bring it down to 5mg then 2.5mg then nothing... what can i expect if anything?? will i get withdrawal symptoms??
Since you're being tapered off the steroids, you shouldn't have many, if any, withdrawal symptoms. Especially since you're only on 10mg.
I always found myself to have a mini-flare when decreasing my prednisone with an increase in joint pains, headaches, fatigue. These miniflares would last a couple of weeks and then slowly fade away. I would just use NSAIDS to help ease the way. But it was important to learn not to panic with the onset of symptoms as although uncomfortable they were not lifethreatening. Important to keep contact during this time with your rheumie as he may slow down or adjust your taper as you go along. In my case they know to taper me VERY slowly- only 1 mg a month and usually I end up on a maintenace dose for years - currently been on 5 mg/day for over 2 years
i really hope i dont get any withdrawal symptoms im already struggling with the lupus symptoms i dont need any more on top of that
Cayleigh that's exciting news. Well everyone is different but my experience is I started with 80 mg and I went from a size 5 to a size 12. I recall having to go to the bathroom every five minutes because I retain so much fluid. As far as withdrawl, I didn't have any. It seem like your rheumatologist is on the right track for weening you off it. Just make sure you report any symptoms that may occur as you are tapered down. Right now I am on 2.5. If I miss a dose I notice that I have headaches and joint pain. Again everyone is different. Good luck!
I have been tapering for about a year. I am down to 11 mg. I also have a mini flare every time I reduce the dosage. I have found that I can only taper by 1 mg at a time every month. When I tried to reduce faster in time or dosage I had bigger flare. Good luck to you.
every person and every doctor is different. My rheumy had a fit that I have been on 5mg for a couple of months so she is weaning me off by doing 4 mg every other day with the 5mg on the off days. I can't figure her out at all. She is really hyper about this maintenance dose I was on for our move out of state. But she wanted to rip me off the plaquenil without even checking me over. Hopefully you won't have any problems. Your adrenal glands need to work on their own again is the premise. Good luck
When my Rheumy took me off it was also very gradual! I had been on 4 mg per day for months and I finally told him that since I had not been flaring I wanted off of them. Yes, this needs to be a long process - it took me 1 1/2 months. I noticed very slight changes the first day of the change but nothing serious. It's a good thing to get off steroids - I hate them! I do still take Plaquenil 2 x per day and probably will the rest of my life says the doc but that's ok! Good luck to you!
That seems fast to me. I was on 5 and have gotten myself down to 3 per day but it has taken 4 months. I get horrible pain after I reduce for about 3 weeks. It takes me awhile before I get the guts to go down another.
My experience is similar to many others here. When I try to taper down I get lots of muscle, joint pain and feel generally crappy. It feels very much like a flare. As I understand it, Prednisone causes your adrenals to make less cortisol. When you come off, your adrenal glands need time to make more cortisol to adjust for the reduction due to the prednisone. I recommend taking it very slow. I have been on 5mg of prednisone for about two years due to continuing issues. I don't seem to have many problems with it at this low dose and it keeps the joints from being inflammed.
Ok I feel some withdrawal symptoms and they are bad my joints feel like someone’s sticking needles in them on and off and I keep going fuzzy in my head what shall I do??
I think you should let your rheumy know. You may be coming off too fast. Try taking it at 1/2 mg per every couple weeks or slower if this doesn't work. It could also be that you need it or something else for treatment to keep the flares away. The doctor should be able to help you with that.
good luck...its a hard thing to get off....don't let your mind control your symptoms...keep telling yourself it will be ok and it will pass....I had a hard time...my mind was taking over...nutrition too....eat well..be strong....
I came off steroids too quick n ended up in hospital. My feet and ankles swelled up to double the size and I couldn’t walk. Be careful and do exactly as the doctor says. You will be better off them because the long term side effects are awful.
I have been using drugs containing prednisolone 5 mg daily following an.Tuzsuz forced to eat.
Hey ! Ten mg of prednisone is not a lot but I came done from about 40 & now I'm on 2.5 a day. You will probaly ache a little. that's how it was with me but you need to decide what's right for yourself too. I know your dr. knows alot about lupus but you know body better than anyone. learn to listen to your inner feelings and pay attention to when & why something happens to your body...it helps to wright it down so you can tell your DR. Stay strong & be positive !